Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 313, NWS Nashville, TN

November 8, 2000Benton County, Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 8, 2000, 6:14 PM CST for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2000, 6:14 PM CST (00:14 UTC)
Expired
Nov 8, 2000, 6:45 PM CST
In force
31 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Benton County, TN, Humphreys County, TN, Perry County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 090016
SVRBNA
TNC005-085-135-090045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
614 PM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BENTON COUNTY IN TENNESSEE
  HUMPHREYS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAVERLY
  PERRY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LINDEN

* UNTIL 645 PM CST

* AT 613 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES NORTHWEST OF LINDEN...MOVING NORTHEAST
  AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  4 MILES SOUTHEAST OF NEW JOHNSONVILLE BY 635 PM CST
  2 MILES NORTHWEST OF WAVERLY BY 645 PM CST

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$
15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 2:10 PM CST, 4 hours 4 minutes earlier.

Area forecast discussion, Nov 8, 2:10 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CST WED NOV 8 2000

CURRENTLY...18Z SURFACE ANALYSIS SHOWS FRONT FROM LEX TO BWG TO N OF
BNA TO TUP WITH TEMPERATURES IN THE 50S N OF FRONT AND IN THE 60S S
OF IT. A SPOTTER REPORTED OVER 2 INCHES OF RAIN IN AN HOUR IN HIS
GAUGE IN LAVERGNE...OR NEAR SMYRNA. THIS AMOUNT VERIES WELL WITH WSR
88D RAINFALL ESTIMATE. MOST OF THE RAIN IS N AND E OF A LAWRENCEBURG
TO MURFREESBORO TO LAFAYETTE LINE.

MODELS...AVN/ETA VERY SIMILAR. WENT WITH AVN DUE TO RUN TO RUN
CONSISTENCEY AND BECAUSE IT SHOWED SHALLOW FRONT PASSING S OF
NASHVILLE LAST NIGHT AND THEN MOVING BACK N AS A WARM FRONT TODAY AS
IT DID. ETA KEPT FRONT N OF AREA ON PREVIOUS RUNS. DID NOT LIKE NGM
BECAUSE CURRENT RUN KEEPS WARM FRONT OVER PLATEAU AT 0Z AND IT
PASSED NORTH OF NASHVILLE BEFORE 18Z.

FORECAST PROBLEM...TIMING OF RAIN TOMORROW AND WORDING FOR AFTERNOON
DRY SLOT...

AT 06Z AVN HAS 10 G/KG/12 HR MOISTURE CONVERGENCE...H8
CONVERGENCE...AND H3 DIVERGENCE OVER MIDDLE TENNESSEE. THIS WILL
SUPPORT RAIN...HEAVY AT TIMES...OVERNIGHT.

BY 12Z THU THERE IS A LOW OVER THE WESTERN TN-KY BORDER MOVING NE
WITH THE COLD FRONT PASSING THROUGH CWA BY 18Z. LOW CONTINUES NE AND
OCCLUDES. THIS WILL BRING A DRY SLOT OVER CWA IN THE AFTERNOON AND
THEN THE NORTHWESTERN AREAS WILL GET SOME WRAPAROUND MOISTURE
RETURNING TO THE AREA LATE IN THE AFTERNOON OR EARLY EVENING BEFORE
THE LOW MOVES FARTHER N AND FILLS. UPPER LEVEL RIDGING THEN REMAINS
OVER THE AREA FRIDAY. THE RIDGE MOVES E AND FLATTENS SATURDAY WITH
THE NEXT SIGNIFICANT MOISTURE MOVING IN SUNDAY.

BNA WB 61/66/42/57 +82-
CSV WB 60/64/37/51 ++3-

.BNA...NONE.

COONFIELD 16

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 11:12 PM CSTSevere Thunderstorm WarningOHXFranklin, Lincoln, Moore33 min
Nov 9, 12:02 PM CSTSevere Thunderstorm WarningOHXRobertson, Sumner28 min
Nov 9, 12:32 PM CSTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale28 min
Nov 9, 1:03 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith42 min
Nov 9, 1:15 PM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett, Putnam60 min
Nov 9, 1:38 PM CSTSevere Thunderstorm WarningOHXCumberland, White52 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.